Page 1 of 3 123 LastLast
Results 1 to 10 of 26

Thread: Everything came back.

  1. #1
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,856
    Thanks
    145
    Thanked 410 Times in 337 Posts

    Default Everything came back.

    After feeling awesome for over three weeks on prednisone,now all hell is breaking loose in my body. I had to taper by my doctors orders. As soon as I hit 4 mg, all my symptoms and pain started all over. Now I am completely off the pred.
    Yesterday afternoon I had my first ocular migraine, I also had my first really bad bout of muscle pain. This morning I got up with a huge dose of morning stiffness and back pain, so bad, I couldn't stand up straight and walked bend foreward, like a grandma. My back got a little better with Mobic an anti inflammatory. All this was gone, when I was on the pred.
    Before the pred. all fingers on my right hand were swollen, had hard bumps on the knuckles and they hurt very bad. With the pred. the bumps were gone, so was the swelling and the pain. Now it is all as bad as it was before. BTW, the rheumy thought, that those bumps on my fingers, were ganglion cysts, but now he knows, that it is either from the lupus or from the RA.
    Alot of my muscles and joints are hurting, the pain level is at 5-6.
    The third day, after starting the pred. I told my husband, " today is first day in six years, that I am not in any pain". He is Mr. Macho, but that brought tears to his eyes. He was so happy for me.
    A med like prednisone would be nice, if there weren't all those bad side effects.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  2. #2
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    Do you do, can you do other meds? I've started on plaquenil with a 400 dose (2x 200). Doc says it takes several weeks to feel any difference, and several months to get it built up in the system. I'm stuck at 20 a day of prednisone, after weening down from my last flare (which was bad), and we're hoping this will get me down below 10, or maybe off it completely (fingies crossed). Sorry to hear 'bout your issues. It's a bother finding the sweet spot with the meds. You might need a 5-8 daily dose...
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  3. #3
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,856
    Thanks
    145
    Thanked 410 Times in 337 Posts

    Default

    Quote Originally Posted by jmail View Post
    Do you do, can you do other meds? I've started on plaquenil with a 400 dose (2x 200). Doc says it takes several weeks to feel any difference, and several months to get it built up in the system. I'm stuck at 20 a day of prednisone, after weening down from my last flare (which was bad), and we're hoping this will get me down below 10, or maybe off it completely (fingies crossed). Sorry to hear 'bout your issues. It's a bother finding the sweet spot with the meds. You might need a 5-8 daily dose...
    My rheumy doesn't want me on prednisone at all, he only put me on it because I have autoimmune hepatitis and a liver biopsy revealed inflammation, which he wanted to halt with the pred.
    I didn't answer your other thread, with your plaquenil question, because I didn't want to damper your hopes. I was on plaquenil for 8 months and they didn't help me. From what I see here on WHL, most people are satisfied with the plaq, I just think that I am an odd ball.
    The only thing that ever helped me was MTX shots, but I had to stop them because of my liver.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  4. #4
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,103 Times in 628 Posts

    Default

    I'm sorry it's all come back so soon Debbie. Prednisone is such a double-edged sword. The short term effects can be exhilarating, even life-saving, yet the long term side effects can be so awful.

    Try to hold on to the fresh memory of these 3 plus weeks of feeling great. Those thoughts can sometimes help us through the pain and bad times.

    Please take care of yourself, and hang in there the best you can,

    Rob
    Last edited by rob; 07-06-2012 at 06:15 PM.

  5. #5
    Join Date
    Apr 2010
    Location
    British Columbia, Canada
    Posts
    476
    Blog Entries
    2
    Thanks
    30
    Thanked 47 Times in 44 Posts

    Default

    You aren't an odd ball debbie, Plaquenil isn't a miracle drug for me either, it barely helps and I had a hell of a time with it when I started it up again, it made me sick. I was doing so much better on prednisone and would rather take that but my doctor won't let me anymore.
    "With gentle hands and the heart of a fighter, I am a survivor!" - Reba McEntire

  6. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,518
    Thanks
    1,546
    Thanked 1,732 Times in 1,205 Posts

    Default

    Quote Originally Posted by jmail View Post
    Do you do, can you do other meds? I've started on plaquenil with a 400 dose (2x 200). Doc says it takes several weeks to feel any difference, and several months to get it built up in the system. I'm stuck at 20 a day of prednisone, after weening down from my last flare (which was bad), and we're hoping this will get me down below 10, or maybe off it completely (fingies crossed). Sorry to hear 'bout your issues. It's a bother finding the sweet spot with the meds. You might need a 5-8 daily dose...
    Actually it can take up to 6
    Months for the ffull effects of plaquenil to be felt. It isn't enough for everyone but it is often very helpful

    I have been on high dose steroids for 3 years. It isn't goOd for me but it and the rest of my cocktail are the only way infunction
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  7. #7
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Debbie,
    I'm sorry that all of your symptoms came back. We need for some smart researcher to invent a new kind of steroid that has all of the good effects and none of the bad ones. Oh, and would have very long-lasting effects, too. Is that too much to ask?
    Hang in there.
    Hugs,
    Marla

  8. #8
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    Here's hoping and praying that you and your docs can find something that works, and with minimal impact to the rest of your system Debbie. The plaq can also adversely affect the liver so maybe it set yours off, and the meth just picked-up where the plaq left off...
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  9. #9
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    I was on a month of 60mg/day because i lost hearing in one ear (autoimmune-related) and man - I felt like SUPERWOMAN. No bad side effects - I just felt amazing and had tons of energy. I even lost weight. I have never done cocaine, but it must be what cocaine feels like, but without the total mania.

    It.
    Was.
    A-W-E-S-O-M-E......

    It is just not fair that it kills 'ya eventually.

    I am very in favor of somebody inventing Prednisone with no side effects!!!!

    I am tapering off and am down to 10mg/day now. I was supposed to be off it all by now but we took a trip to Atlanta in the extreme heat so I stayed on it a little longer. Now that we;re home again in the (relative) cool weather, I have to get totally off it. Aches and pains, brain fog, fatigue are coming back - though at least the hearing loss has stabilized. I am on Mtx now as well as being on Plaq for 10 months or so, so hopefully those will help....but nothing works as well as Prednisone!!!!

    I feel your pain - or at least my version of it.

  10. #10
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    Quote Originally Posted by SleepyInSeattle View Post
    ... I feel your pain - or at least my version of it.
    Good one... lol - and I agree with you on the super-dose of pred - only I do superman instead... tic
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •